• What else can be done about these terrible muscle/joint pains from taxol? Narcotics , ibuprofen made me vomit. Tylenol ES not strong enough?

    Asked by emdanuco on Saturday, April 20, 2013

    What else can be done about these terrible muscle/joint pains from taxol? Narcotics , ibuprofen made me vomit. Tylenol ES not strong enough?

    7 Answers from the Community

    7 answers
    • BuckeyeShelby's Avatar
      BuckeyeShelby (Best Answer!)

      Oh Emily. I know what you mean. My first round of chemo, my foot, ankle & knee pain was so bad I couldn't sleep. I couldn't get ahead of the pain. I could take Norco, though, and the next round I was on the max dose for 2 days. For me, the pain did start to ease about 4 days later. I would definitely discuss the problem w/ your oncologist. I hope it gets better for you.

      over 3 years ago
    • Kathy's Avatar

      In looking back I feel it was the shot (can't remember the name) that they would give me for I think the white blood cells. I'm a 2x survivor and the first times I was in terrible joint knee pain and this last time not nearly as bad and I attribute it to the shot. If that's the case maybe you can pass on the shot?? At any rate, as in my other answer discuss this with your doctor and or oncology nurse. A lot of times there are other options and we don't have to suffer unnecessarily. I just hope you can feel better soon. Take care.

      over 3 years ago
    • SueRae1's Avatar

      Have you tried massage, mediation and/or acupuncture. I have found that these techniques help relax me and ease the pain.

      over 3 years ago
    • anskysue's Avatar

      In the last week, I added a daily claritin and zantac and it has made a huge difference in severity of side effects. I know they aren't for pain specifically but every little bit helps. Someone had suggested the claritin weeks ago and I hesitated because I didn't want to take more meds but I am so glad that I did. I am in the middle of round 8 and my side effects are more tolerable now than they have been in months. Good luck.

      over 3 years ago
    • BoiseB's Avatar

      I too cannot take many pain killers. However, I had to deal with pain due to an auto accident. I used hypnotism to relieve the pain then ,so it worked for me both times Our cancer treatment center had a clinical social worker who was a trained hypnotist. Listening to music also helps. I also am fortunate to have two kitties who are natural therapy pets. I do suggest that you look into a pain management program if your cancer center does not offer one your insurance may pay for it.

      over 3 years ago
    • mrsrobertjo's Avatar

      Many ladies take Claritin D before and after chemo day.

      over 3 years ago
    • marie60's Avatar

      Emdanuco, did you take your narcotics with food? I found that if I take them on any empty stomach I will get very sick. It has to be quite a bit of food, not just a cracker or two. So sorry you are having troubles.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.